Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 176, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 22, 2008, 3:59 PM EDT for Boone County, Fayette County, Kanawha County, West Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 3:59 PM EDT (19:59 UTC)
- Expired
- Jun 22, 2008, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Fayette County, WV, Kanawha County, WV
The radar
The Charleston,WV radar (KRLX), 30 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:30 PM EDT | HAIL 1 | Deep Water, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 222000 SVRRLX WVC005-019-039-222045- /O.NEW.KRLX.SV.W.0176.080622T1959Z-080622T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 359 PM EDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOONE COUNTY IN WEST VIRGINIA... NORTHWESTERN FAYETTE COUNTY IN WEST VIRGINIA... SOUTHERN KANAWHA COUNTY IN WEST VIRGINIA... * UNTIL 445 PM EDT * AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTH OF CHESAPEAKE...OR ABOUT 11 MILES EAST OF MADISON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF CHESAPEAKE AND 9 MILES SOUTH OF BELLE BY 405 PM EDT... BURNWELL...6 MILES SOUTH OF GLASGOW...7 MILES SOUTH OF EAST BANK AND 7 MILES SOUTH OF CEDAR GROVE BY 415 PM EDT... PRATT BY 420 PM EDT... MONTGOMERY...SMITHERS AND POWELLTON BY 425 PM EDT... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FOR WEST VIRGINIA. LAT...LON 3835 8130 3800 8121 3799 8165 3816 8170 TIME...MOT...LOC 1959Z 258DEG 28KT 3809 8156 $$ 29
3 follow-up statements
000
WWUS51 KRLX 222020
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
419 PM EDT SUN JUN 22 2008
WVC005-222029-
/O.CAN.KRLX.SV.W.0176.000000T0000Z-080622T2045Z/
BOONE WV-
419 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOONE COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3801 8145 3803 8147 3805 8147 3807 8148
3806 8151 3808 8153 3811 8152 3819 8164
3835 8130 3800 8121 3799 8146
TIME...MOT...LOC 2019Z 258DEG 28KT 3811 8135
$$
WVC019-039-222045-
/O.CON.KRLX.SV.W.0176.000000T0000Z-080622T2045Z/
KANAWHA WV-FAYETTE WV-
419 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN FAYETTE AND SOUTHERN KANAWHA COUNTIES...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ESKDALE...OR ABOUT 17 MILES WEST OF
FAYETTEVILLE...MOVING EAST AT 32 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTGOMERY AND SMITHERS BY 425 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND LOW LYING AREAS.
DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY.
MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3801 8145 3803 8147 3805 8147 3807 8148
3806 8151 3808 8153 3811 8152 3819 8164
3835 8130 3800 8121 3799 8146
TIME...MOT...LOC 2019Z 258DEG 28KT 3811 8135
$$
13000
WWUS51 KRLX 222033
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
433 PM EDT SUN JUN 22 2008
WVC039-222043-
/O.CAN.KRLX.SV.W.0176.000000T0000Z-080622T2045Z/
KANAWHA WV-
433 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KANAWHA COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3804 8137 3808 8136 3809 8135 3812 8135
3813 8134 3816 8134 3823 8127 3800 8121
3799 8137
TIME...MOT...LOC 2033Z 263DEG 23KT 3811 8124
$$
WVC019-222045-
/O.CON.KRLX.SV.W.0176.000000T0000Z-080622T2045Z/
FAYETTE WV-
433 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN FAYETTE COUNTY...
AT 427 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR POWELLTON...
OR ABOUT 11 MILES WEST OF FAYETTEVILLE...MOVING EAST AT 27 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND LOW LYING AREAS.
DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY.
MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3804 8137 3808 8136 3809 8135 3812 8135
3813 8134 3816 8134 3823 8127 3800 8121
3799 8137
TIME...MOT...LOC 2033Z 263DEG 23KT 3811 8124
$$
13000
WWUS51 KRLX 222042
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EDT SUN JUN 22 2008
WVC019-222051-
/O.EXP.KRLX.SV.W.0176.000000T0000Z-080622T2045Z/
FAYETTE WV-
442 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FAYETTE COUNTY
EXPIRES AT 445 PM EDT...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM. IN
ADDITION...HEAVY RAIN WITH MAY CAUSE PONDING OF WATER ON ROADS AND
LOW LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER
THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED
ROADS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3804 8137 3808 8136 3809 8135 3812 8135
3813 8134 3816 8134 3823 8127 3800 8121
3799 8137
TIME...MOT...LOC 2041Z 263DEG 23KT 3811 8118
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:32 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 22, 3:32 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 332 PM EDT SUN JUN 22 2008 .SYNOPSIS... UNSETTLED AND CHANGEABLE ENVIRONMENT THIS AFTERNOON AND MONDAY...AS SUNSHINE MIXES WITH CONVECTION. UPPER LEVEL DISTURBANCE PASSES THROUGH MONDAY NIGHT. HIGH PRESSURE MOVES IN TUESDAY. && .NEAR TERM /THROUGH MONDAY/... LOT OF TIME SPENT WITH ONGOING CONVECTION AND HAILERS. SOME LOCATIONS HAVE SEEN LARGE HAIL 3 TIMES IN THE PAST WEEK. MONDAY, WEDNESDAY, AND NOW SUNDAY. ONE COMMENT FROM SAINT ALBANS...LOOKS LIKE A WINTER WONDERLAND. HOWEVER...NOT MANY DAMAGE REPORTS COMING IN FROM THE HAIL SO FAR. AFTERNOON CONVECTION FORMED ALONG THE 925-850 MB MOISTURE GRADIENT IN ERN KY. SHOULD BE SEEING A LULL...MOVING INTO THE HTS AREA...THEN EAST...BEHIND THE CONVECTION MOVING E THROUGH WV AND ERN KY. HAVE TO BRING POPS BACK THOUGH OVERNIGHT AS UPPER AIR ENERGY APPROACHES FROM THE WEST. DEW POINTS AND PRECIPITABLE WATER EVEN LESS ON MONDAY...BUT OF COURSE...THE FREEZING LEVEL WILL BE A BIT LOWER FROM AROUND 11 THSD TO 10 THSD. GUIDANCE POPS ARE ONLY 15 TO 20 PCT...BUT WILL KEEP 30 TO 40 PCT. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... H500 TROUGH AXIS CROSSES MONDAY NIGHT. EXPECT SHRA ACTIVITY TO WANE AFTER SUNSET AS INSTABILITY IS LOST. HIGH PRESSURE BUILDS IN AT THE SURFACE FOR TUESDAY...ALONG WITH A DRIER AIRMASS AND MORE SEASONABLE TEMPERATURES. RESULT SHOULD BE A WELCOME BREAK FROM THE SCATTERED CONVECTION THROUGH TUESDAY NIGHT. NEXT WAVE IN NW FLOW REGIME LOOKS TO CLIP THE SOUTHERN CWA COUNTIES WEDNESDAY AFTERNOON/EVENING. HAVE CONFINED CHANCE POPS TO THE SOUTH FOR NOW...ALTHOUGH ISOLATED ACTIVITY REMAINS POSSIBLE TO THE NORTH. LIKE MAV/MET BLEND FOR NIGHTTIME TEMPERATURES. FAVORED WARMER MAV FOR TUESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... GENERALLY FLAT FLOW ACROSS THE EASTERN U.S. IN THE EXTENDED PERIOD...MAYBE A SLIGHT TREND TOWARDS TROFFINESS. NO HEAT WAVES IN SIGHT...ALTHOUGH TEMPERATURES WILL REMAIN AT NORMAL SUMMERTIME LEVELS. LOW LEVEL FLOW TURNS TOWARD THE SOUTHWEST FOR FRIDAY AND THE WEEKEND...HELPING TO INCREASE DEWPOINTS AND KEEP PRECIPITATION CHANCES IN THE FORECAST. USED HPC GRIDS AS A BASIS. KEPT A MAINLY DIURNAL PATTERN TO THE POPS ON THURSDAY...AHEAD OF MOISTURE/WARM FRONTAL BOUNDARY. FROM FRIDAY ON...WE ARE IN THE WARM SECTOR AND INDIVIDUAL WAVES BECOME TOUGH TO TIME. ENOUGH MOISTURE AND SUPPORT MAY BE AROUND TO SUPPORT PRECIPITATION AT ALMOST ANY TIME...AND THUS HAVE LOW CHANCE POPS FROM FRIDAY THROUGH THE WEEKEND. TRENDED SOME HPC TEMPERATURES TOWARDS THE ENSEMBLE NUMBERS...BUT MEX AND THE ENSEMBLE WERE GENERALLY IN GOOD AGREEMENT WITH HPC. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... CHANGEABLE ENVIRONMENT CERTAINLY THE CASE WITH THE THUNDERSTORMS OVER SOUTHERN WV AND EASTERN KENTUCKY. WILL TRY TO PAINT A LULL IN HTS-CRW IN THE WAKE OF 16-19Z CONVECTION THERE. WILL INCLUDE THE POSSIBILITY OF SOME SMALL HAIL POSSIBLE AT EKN 19-22Z. LEFT SOME THICKER FOG FOR EKN 08-13Z DUE TO THE EXPECTED RAIN. OTHERWISE A LOT OF 3 TO 4 MILES FORECAST IN RIVER VALLEY. STRATOCUMULUS FIELD AT 3 TO 5 THSD FT FIGURED MONDAY. AIRMASS DIRER BUT WITH STRONG UPPER AIR SUPPORT...SOME CONVECTION IS POSSIBLE. AVIATION OUTLOOK /AFTER 18Z MON/...IFR FOR POSSIBLE ALONG RIVER VALLEYS AND AREAS THAT RECEIVE RAINFALL LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB NEAR TERM...KTB SHORT TERM...CL LONG TERM...CL AVIATION...KTB/ARJ
Hazardous weather outlook, Jun 22, 3:40 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 340 PM EDT SUN JUN 22 2008 KYZ103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020- 024>027-029-033-231945- BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-GILMER-MCDOWELL- 340 PM EDT SUN JUN 22 2008 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE MONDAY. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ028-030>032-034>040-046-047-231945- BRAXTON-LEWIS-HARRISON-TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 340 PM EDT SUN JUN 22 2008 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101-102-231945- GREENUP-CARTER- 340 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE MONDAY. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Jun 22, 2:33 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
233 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL DUNBAR 38.38N 81.75W
06/22/2008 U1.00 INCH KANAWHA WV PUBLIC
EVENT OCCURRED 225 PM 06/22/2008
&&
NNNNLocal storm report, Jun 22, 2:35 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
235 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL SAINT ALBANS 38.37N 81.88W
06/22/2008 U0.88 INCH KANAWHA WV PUBLIC
&&
NNNNLocal storm report, Jun 22, 2:38 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
238 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL CHARLESTON 38.53N 81.61W
06/22/2008 U1.25 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
200 PM 06/22/2008 AND 215 PM 06/22/2008
&&
NNNNLocal storm report, Jun 22, 2:40 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL CHARLESTON 38.47N 81.70W
06/22/2008 U0.88 INCH KANAWHA WV PUBLIC
&&Local storm report, Jun 22, 2:54 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
254 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL CLENDENIN 38.41N 81.34W
06/22/2008 U1.00 INCH KANAWHA WV PUBLIC
&&
NNNNLocal storm report, Jun 22, 3:26 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 NW CLAY 38.51N 81.15W
06/22/2008 E0.88 INCH CLAY WV PUBLIC
0315 PM HAIL CLAY 38.46N 81.08W
06/22/2008 E1.75 INCH CLAY WV PUBLIC
&&
JDENTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:20 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 40 min |
| Jun 22, 12:44 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 46 min |
| Jun 22, 1:04 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 41 min |
| Jun 22, 1:23 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam | 52 min |
| Jun 22, 1:33 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam | 42 min |
| Jun 22, 1:57 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane | 33 min |
| Jun 22, 2:11 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 34 min |
| Jun 22, 2:19 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha, Roane | 41 min |
| Jun 22, 2:27 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Roane | 33 min |
| Jun 22, 2:58 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas, Roane | 47 min |
| Jun 22, 3:35 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Webster | 40 min |
| Jun 22, 4:16 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Randolph, Webster | 59 min |
| Jun 22, 4:58 PM EDT | Areal Flood Advisory | RLX | Pocahontas | 3 hr |
| Jun 22, 5:00 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 60 min |
| Jun 22, 6:06 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 39 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.